Agenda

Conference agenda is updated daily. The speakers below are confirmed, more to come soon.
We are aware of the severity of the crisis caused by the COVID-19 pandemic that we are all currently experiencing. We also know that the digital world has become for many of you the only way to continue your daily lives and professional processes. Therefore, the topic of the impact of the current situation on the economy, the policy making and in particular on the technology itself will appear in many panels and interviews. We are grateful to have all these digital tools now, but we should also feel greater responsibility for their safety and reliability. Stay tuned and listen to the insights of leading politicians and experts about the COVID-19 implications for the technology sector!

CYBERSEC – Brussels Leaders’ Foresight 2020
24 March 2020
HOUR OPENING
09:00 - 09:15 Welcome & Opening Remarks - 15 min

Welcome remarks by:
Izabela Albrycht – Chair, The Kosciuszko Institute; President, Organising Committee of the European Cybersecurity Forum – CYBERSEC
Casper Klynge – Vice President for European Government Affairs, Microsoft

Virtual host:
Barbara Sztokfisz – CYBERSEC Programme Director
09:15 - 09:45 Opening interview: INTERVIEW WITH NATO ASSISTANT SECRETARY GENERAL FOR EMERGING SECURITY CHALLENGES - 30 min

speaker:
Antonio Missiroli – Assistant Secretary General for Emerging Security Challenges, NATO

moderator:
Izabela Albrycht Chair, The Kosciuszko Institute; President, Organising Committee of the European Cybersecurity Forum – CYBERSEC
09:45 - 10:00 VIRTUAL COFFE BREAK - 15 min
Image 10:00 - 11:00 Panel Discussion: TECHNOLOGY ALLIANCES: RESPONSE TO GEOPOLITICAL TENSIONS - 60 min

speakers:
Robert L. Strayer – Deputy Assistant Secretary for Cyber and International Communications and Information Policy, U.S. Department of State
Sir Julian King – Former Commissioner for the Security Union (2016-2019), European Commission
Wiktor Staniecki– Head of Cyber Sector, Security Policy Division, European External Action Service
Marta Poślad – Director, CEE Government Affairs, Google
Baroness Pauline Neville-Jones – Member, UK House of Lords; Former Minister of State for Security and Counter Terrorism of the UK

moderator:
Joanna Świątkowska – Senior Research Fellow, The Kosciuszko Institute; CYBERSEC Programme Director (2015-2019)
11:00 - 11:10 Introductory speech - 10 min

speaker:
Marek Zagórski – Polish Minister of Digital Affairs
11:10 - 11:30 VIRTUAL COFFE BREAK - 20 min
Image 11:30 - 12:00 EU digital policy interview: TOWARDS COMMON EUROPEAN DATA SPACES - 30 min

speaker:
– Yvo Volman – Head of Unit, Data Policy and Innovation, DG CONNECT, European Commission

moderator:
Samuel Stolton Digital Editor, EURACTIV
Image 12:00 - 13:00 Panel discussion: SECURING THE EUROPEAN DIGITAL DNA WITH CYBERDIPLOMACY* - 60 min

speakers:
Marina Kaljurand – Member of the European Parliament; Former Chair, Global Commission on the Stability of Cyberspace
Heli Tiirmaa-Klaar – Ambassador at large for Cyber Diplomacy, Estonian Ministry of Foreign Affairs
Carmen Gonsalves – UN GGE member; Head of International Cyber Policy, Dutch Ministry of Foreign Affairs
Liga Raita Rozentale – Director of EU Governmental Affairs for Cybersecurity Policy and Security of Emerging Technologies, Microsoft

moderator:
Luigi Rebuffi – Secretary General and Founder, European Cyber Security Organisation


* - in cooperation with Women4Cyber
Image
13:00 - 14:00 VIRTUAL LUNCH - 60 min 5G NETWORK SECURITY – STATE OF PLAY
AND STEPS AHEAD
closed side session (by invitation only)
90 min (13:00 - 14:30)
Image 14:00 - 14:15 EU digital policy foresight: EUROPEAN APPROACH TO DEVELOP SAFE & LIABLE AI - 15 min

speaker:
Kilian Gross – Head of Unit, Technologies and Systems for Digitising Industry, DG CONNECT, European Commission
Image 14:15 - 15:15 Panel discussion:
DATA: SOVEREIGN & SECURE - 60 min

speakers:
Cecilia Bonefeld-Dahl – Director General, DIGITALEUROPE
Pierre Chastanet – Head of Unit, Cloud & Software, DG CONNECT, European Commission
Miapetra Kumpula-Natri – Member of the European Parliament

moderator:
Paul Timmers – Research Associate, Oxford University; Former Director, Sustainable & Secure Society Directorate, Content and Technologies Directorate General (DG CONNECT), European Commission
15:15 - 15:30 Presentation: CYBERSECURITY IN A TIME OF COVID-19 - 15 min

speaker:
Rafal Rohozinski – CEO, SecDev Group
15:30 - 15:45 VIRTUAL COFFEE BREAK - 15 min
Image 15:45 - 16:00 EU digital policy foresight: BOOSTING EU CYBERSECURITY - TOWARDS THE NEW NIS DIRECTIVE - 15 min

speaker:
Jakub Boratyński – Head of Unit, Cybersecurity & Digital Privacy, DG CONNECT, European Commission
16:00 - 16:45 EU digital policy panel discussion: SECURING EUROPEAN DEMOCRACY WITH THE DIGITAL SERVICES ACT - 45 min

speakers:
Karen Melchior – Member of the European Parliament
Prabhat Agarwal – Head of E-Commerce and Platforms, DG CONNECT, European Commission
Siada El Ramly – Director General, EDiMA
Eline Chivot – Senior Policy Analyst, Center for Data Innovation

moderator:
Samuel Stolton Digital Editor, EURACTIV
Image 16:45 - 17:30 Panel discussion: AI CALLED TO ARMS - 45 min

speakers:
Giacomo Persi Paoli – Programme Lead for Security and Technology, United Nations Institute for Disarmament Research (UNIDIR)
Antonio Missiroli – Assistant Secretary General for Emerging Security Challenges, NATO
Lindsey R. Sheppard – Fellow, International Security Program, Center for Strategic and International Studies

moderator:
Ulrike Esther Franke – Policy Fellow, ECFR
17:30 OFFICIAL CLOSING

Izabela Albrycht – Chair, The Kosciuszko Institute; President, Organising Committee of the European Cybersecurity Forum – CYBERSEC

AMONG CYBERSEC BRUSSELS LEADERS’ FORESIGHT 2020 TOPICS:

STATE STREAM 
SECURING THE EUROPEAN DIGITAL DNA WITH CYBERDIPLOMACY

The international community must be ready to face the upcoming multidimensional and often nexpected consequences of the achievement of the new digital world in the security, legal, and ethical areas. While international norms of responsible behaviour in cyberspace are still under discussion, and significant advances of the UN GGE and OEWG processes are long awaited, the EEAS introduced a Cyber Diplomacy Toolbox, setting up a framework for a joint EU diplomatic response to malicious cyber activities. We need to further explore and design innovative solutions which will contribute to an effective implementation of cyber norms, provide a higher level of security in cyberspace, and inspire international community. It is probably not a coincidence that the Paris Call for Trust and Security in Cyberspace has been launched in Europe, a place thoroughly looking at considerations on the future shape of digital transformation, regulatory advancements, and ethical development of technologies.

This panel discussion will examine the strengths of cyberdiplomacy and how the EU initiative can contribute to the global cybersecurity cooperation and inspire the international community.

 

DEFENCE STREAM 
ARTIFICIAL INTELLIGENCE CALLED TO ARMS

The question of the use of AI in the defence sector is probably one of the most heated today. Cooperation and convergence of views is essential within European countries but also among the transatlantic alliance in order to develop future defence capabilities and to use them in a reasonable and ethical manner. The panel discussion will analyse the most pressing issues regarding the use of AI in defence and its military applications, highlighting its disruption and transformation effects, its impacts as well as the challenges related to adversarial machine learning, and finally will raise awareness on regulatory and ethical aspects.

 

BUSINESS STREAM
DATA: SOVEREIGN AND SECURE

The importance, value, and amount of data is growing exponentially. What is more, with the data-driven evolution, augmented by AI and high-performance computing, we are able to generate not only economic profit but also high-quality information and knowledge. Once applied to business models and decision-making processes, this knowledge might be extremely powerful and will allow the technology leaders to gain critical competitive advantage with geopolitical and geoeconomic consequences. Also, the increased interest in cloud computing technology as well as resulting international data transfers entail some major challenges regarding compliance, security, and privacy requirements. Laws and regulations differ by countries and are complemented with international policies which, overall, create a complex and demanding ecosystem. The key aim of the session will be to discuss the main and critical consequences of the growing “data gravity”, increased implementation of cloud technology, and how regulatory landscape should meet this challenge in order to preserve citizens’ privacy and security.

 

FUTURE STREAM 
TECHNOLOGY ALLIANCES: RESPONSE TO GEOPOLITICAL TENSIONS

It is fair to state that geoeconomic and geopolitical shifts of our times are unprecedented in their nature. Technological supremacy in the digital value chain is increasingly influencing the overall economic and political situation of countries. The digital domain is not only bringing an entire panoply of cyberthreats but also creating space for global struggle for influence and domination. Increasing strategic competition between global powers, especially in the area of emerging technologies, such as 5G, AI, and high-performance computing and quantum computing, can have a tremendous impact for the future of the world. In this context, it seems crucial for likeminded countries and stakeholders to work closely together in order to ensure that further digital development is based on shared values with respect for security, privacy, and human-centric approach at its core. The main goal of this session is to analyse the tech-related factors that influence geopolitical order as well as to discuss nationaland international responses and identify key areas of cooperation.